Alert archive / North Dakota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 3, NWS Bismarck, ND

March 31, 2020Grant County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Mar 31, 2020, 6:29 PM MDT for Grant County, Morton County, North Dakota. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2020, 6:29 PM MDT (00:29 UTC)
Expired
Mar 31, 2020, 7:15 PM MDT
In force
46 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Grant County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 46 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:29 PM MDTHAIL 0.59 Sse Almont, ND
Mar 31, 6:39 PM MDTHAIL 0.7510 N Lark, ND
Mar 31, 6:44 PM MDTHAIL 18 Se Almont, NDLATE REPORT FROM 3-31-20. HAIL STONE WAS DESCRIBED AS BIG AND SOFT, WITH THE CONSISTENCY OF A SNOWBALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2020-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2020-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS53 KBIS 010029
SVRBIS
NDC037-059-010115-
/O.NEW.KBIS.SV.W.0003.200401T0029Z-200401T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
729 PM CDT Tue Mar 31 2020

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Central Morton County in south central North Dakota...
  North central Grant County in south central North Dakota...

* Until 815 PM CDT/715 PM MDT/.

* At 728 PM CDT/628 PM MDT/, a severe thunderstorm was located 9
  miles southeast of Almont, or 24 miles southeast of Glen Ullin,
  moving east at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  central Morton and north central Grant Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4654 10149 4669 10150 4675 10106 4650 10103
TIME...MOT...LOC 0028Z 264DEG 17KT 4661 10141 

HAIL...1.50IN
WIND...60MPH
 
$$

HEINERT
3 follow-up statements
351 
WWUS53 KBIS 010045
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
745 PM CDT Tue Mar 31 2020

NDC037-059-010115-
/O.CON.KBIS.SV.W.0003.000000T0000Z-200401T0115Z/
Morton ND-Grant ND-
745 PM CDT Tue Mar 31 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
CDT/715 PM MDT/ FOR CENTRAL MORTON AND NORTH CENTRAL GRANT
COUNTIES...

At 745 PM CDT/645 PM MDT/, a severe thunderstorm was located 8 miles
south of Fish Creek Dam, or 23 miles southwest of Mandan, moving east
at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
central Morton and north central Grant Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4653 10137 4660 10140 4671 10134 4675 10106
      4650 10103
TIME...MOT...LOC 0045Z 264DEG 17KT 4662 10129 

HAIL...1.25IN
WIND...60MPH
 
$$

HEINERT
795 
WWUS53 KBIS 010102
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
802 PM CDT Tue Mar 31 2020

NDC037-010112-
/O.CAN.KBIS.SV.W.0003.000000T0000Z-200401T0115Z/
Grant ND-
802 PM CDT Tue Mar 31 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4652 10128 4658 10130 4665 10128 4666 10105
      4650 10103
TIME...MOT...LOC 0102Z 269DEG 17KT 4659 10117 

$$

NDC059-010115-
/O.CON.KBIS.SV.W.0003.000000T0000Z-200401T0115Z/
Morton ND-
802 PM CDT Tue Mar 31 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL MORTON COUNTY...

At 802 PM CDT, a severe thunderstorm was located 9 miles south of
Fish Creek Dam, or 20 miles southwest of Mandan, moving east at 20
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
central Morton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4652 10128 4658 10130 4665 10128 4666 10105
      4650 10103
TIME...MOT...LOC 0102Z 269DEG 17KT 4659 10117 

HAIL...1.00IN
WIND...<50MPH
 
$$

HEINERT
759 
WWUS53 KBIS 010115
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
815 PM CDT Tue Mar 31 2020

NDC059-010124-
/O.EXP.KBIS.SV.W.0003.000000T0000Z-200401T0115Z/
Morton ND-
815 PM CDT Tue Mar 31 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORTON COUNTY WILL
EXPIRE AT 815 PM CDT...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire.  However 
small hail is still possible with this thunderstorm.

LAT...LON 4652 10128 4658 10130 4665 10128 4666 10105
      4650 10103
TIME...MOT...LOC 0114Z 264DEG 17KT 4659 10112 

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:07 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 31, 4:07 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
507 PM CDT Tue Mar 31 2020

.MESOSCALE DISCUSSION...
Issued at 502 PM CDT Tue Mar 31 2020

At 2145 UTC, strong low level convergence along a deepening
surface pressure trough axis extending from Renville county south
through Mountrail/Dunn/Stark/Hettinger counties was the focus for
growing cumulus as detected by visible satellite imagery. Under
the diffluent influence of the upper level jet situated to our
southeast, convergence should continue to increase along this
boundary as it progresses eastward over the next several hours.

A 19Z NUCAPS sounding pass showed steep mid-level lapse rates of
7 to near 8 C/km prevalent across west/central North Dakota,
contributing to ML CAPE values of 500-1000 J/kg this afternoon.
Along with effective bulk sheer values of 25-35 kts, there is a
chance a few storms approach severe criteria in hail/wind through
this evening. The mitigating factor however will be storm-scale
interactions as there is there is little indication that storms
will be able to move off the initiating convergence boundary.

One thing to note is the enhanced surface vorticity and 0-1 km SRH
along and ahead of the surface boundary, which could be
concerning if a stronger updraft manages to produce rotation with
this source of low level vorticity.

&&

.SHORT TERM...(This afternoon through Wednesday)
Issued at 256 PM CDT Tue Mar 31 2020

Thunderstorms this afternoon across the central and the potential
for heavy snowfall across the northwest and north central tonight
and tomorrow highlight the short term forecast challenges.

A potent upper level shortwave will approach the western part of
the state tonight. At the surface, a pre-frontal trough and
following cold front will be the focus of shower and thunderstorm
development later this afternoon and this evening. The latest
iterations of the RAP continue to advertise 0-1 km MLCAPE values
of 500 to 1200 J/kg along and ahead of these boundaries through
the evening. CAMs have been consistent in developing a line of
showers and storms from the Canadian Border to the South Dakota
border, just west of the Missouri River in the 20z to 22z time
frame. With deep layer shear values only forecast to range from 20
to 35 knots, severe weather is not anticipated but stronger cores
may produce some small hail and gusty winds. As storms move to
the east, they will begin to diminish with the loss of diurnal
heating but showers may stick around for a few hours.

Behind the front, the approaching shortwave and strong vort max
will pivot and nudge its way into the western part of the state
tonight, bringing with it plenty of upper level forcing and cold
air advection. The NAM and GFS both advertise the potential for
some heavy banded snow somewhere across the northwest and/or the
north central. Strong low to mid level frontogenesis is forecast
to be co-located with strong upper level Q-vector divergence.
Decent lapse rates and strong omega in the dendritic growth zone
also appear to be likely along the path of a 700 mb low that
closes off, potentially adding a convective element to the snow.
The area of heaviest snow will likely be dependent on where this
low ends up tracking. Because of this signal, we elected to issue
a Winter Weather Advisory for much of the northwest and north
central from 06z Wednesday through 00z Thursday. A wide swath of
3 to 6 inch snow accumulation looks reasonable in the Advisory
area with locally higher amounts possible wherever that heavier
band sets up. The timing of the heaviest snow will likely be from
Wednesday morning through the afternoon hours.

The 700 mb low then moves quickly north into western Manitoba
with snow diminishing across the north central by the early
evening hours on Wednesday.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 256 PM CDT Tue Mar 31 2020

The focus in the long term is the potential for accumulating
snowfall late Wednesday night through Thursday night. Uncertainty
in exact snowfall amounts remains high in this time period, but
confidence in at least some snow falling over much of southern ND
including the James River valley is high enough to support 50 to
80 percent snow chances centered on the daytime hours Thursday.

Synoptically, a basal shortwave trough embedded within a broader
region of low heights aloft over southwestern Canada and the
northwestern U.S. is forecast to eject from the Rockies and into
the central and northern Plains late this week. A low- and
midlevel baroclinic zone will be in place across the region in
advance of that wave and is apt to serve as a focus for
frontogenesis and potentially-enhanced precipitation rates
somewhere in the region as the stronger forcing for ascent and
related thermal advection preceding the ejecting shortwave trough
occurs late Wednesday night and Thursday. Broader ascent on
isentropic surfaces and related to DCVA will likely produce at
least light snow deeper into the cold sector – further northwest
– Thursday into Thursday night, as well. However, there is
considerable spread in deterministic and ensemble guidance with
the speed and amplitude of the upper-level shortwave and its
related forcing for ascent, with the 12 UTC GFS and GEFS the most
suppressed with their QPF signal, focusing most of the snow
potential in SD and the Red River valley. In contrast, the 12 UTC
ECMWF and its most recently-available ensemble cycle focus
accumulating snowfall across more of central ND.

Notably, a gradual shift northwest in many of the NBM and WPC
super ensemble members – driven by those ECMWF ensemble members
in particular – does favor higher probabilities of 4+ inches of
snow over more of central ND than earlier forecasts. Again,
uncertainty is relatively large, but given the tilt in the
ensembles and knowledge that the GFS and its ensemble members can
tend to be too progressive, there’s certainly an increasing
potential for accumulating snowfall even in south central ND along
with the James River valley. Given current uncertainty and a
blend-driven signal that most areas would likely fall into
advisory-level snow, outside of mesoscale banding near
frontogenesis which could ultimately yield a smaller area of
warning-level snow, confidence in impacts was not quite high
enough to post headlines yet. Finally, note that we are also
carrying a mix of precipitation types including a chance of
freezing rain along the low- and midlevel baroclinic zone, notably
in the James River valley, Wednesday night and Thursday.

Thereafter, a gradual warming trend is expected this weekend and
especially into early next week with NBM-based forecast highs back
into the 50s F by Monday and Tuesday. Broad and mean cyclonic
flow supports low-end precipitation chances during much of that
period, too, with some potential diurnal enhancement as
seasonally-steep lapse rates likely to be present during the
afternoon hours each day beneath lingering cold air aloft.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1230 PM CDT Tue Mar 31 2020

A line of showers and thunderstorms will develop across portions
of western and central North Dakota this afternoon, diminishing
with the lack of heating later this evening. Do to the
isolated/scattered nature of the thunder, elected to keep with
VCSH in the forecast at this time at sites most likely to be
impacted. Behind this activity snow will develop late tonight and
through the morning Wednesday across portions of the west as the
wind shifts from the south to the west, and eventually to the
north. Periods of heavy snow will be possible across the
northwest.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 1 AM CDT /midnight MDT/ to 7 PM CDT
/6 PM MDT/ Wednesday for NDZ001>004-009>011-017.

&&

MESOSCALE...AE
SHORT TERM...ZH
LONG TERM...CJS
AVIATION...ZH
Hazardous weather outlook, Mar 31, 1:38 PM MDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
238 PM CDT Tue Mar 31 2020

NDZ005-012-013-018>023-025-031>037-040>048-050-051-011945-
Rolette-McHenry-Pierce-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
238 PM CDT Tue Mar 31 2020 /138 PM MDT Tue Mar 31 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, southeast North Dakota,
and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Accumulating snow will be possible Wednesday night through Friday
morning. At this time, the heaviest accumulations are most likely
to be across the south central and into the James River Valley.
Light freezing rain may also lead to some light ice accumulations
across the James River Valley. Stay tuned for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001>004-009>011-017-011945-
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McKenzie-
238 PM CDT Tue Mar 31 2020 /138 PM MDT Tue Mar 31 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota and northwest North Dakota.

.DAY ONE...This Afternoon and Tonight

A Winter Weather Advisory has been issued for late tonight through
Wednesday. See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Winter Weather Advisory has been issued for late tonight through
Wednesday. See www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ZH

In the hours before

Special weather statement, Mar 31, 1:57 PM MDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Bismarck ND
257 PM CDT Tue Mar 31 2020

NDZ005-012-013-018>023-025-031>037-040>048-050-051-010615-
Rolette-McHenry-Pierce-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley,
St. John, Velva, Towner, Drake, Rugby, Killdeer, Halliday,
Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton,
Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington,
Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen,
Jamestown, Marmarth, Mott, New England, Elgin, Carson,
New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen,
Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm,
Wishek, Ashley, Oakes, and Ellendale
257 PM CDT Tue Mar 31 2020 /157 PM MDT Tue Mar 31 2020/

...ACCUMULATING SNOW AND LIGHT FREEZING RAIN POSSIBLE WEDNESDAY
NIGHT THROUGH FRIDAY MORNING...

Another round of snow will spread across most of the state
Wednesday night through early Friday morning. Much uncertainty
remains with the temperatures and the location of heaviest snow,
but at this time it appears much of the south central and the
James River Valley has the highest chance of at least 4 inches of
snow during this next round of winter weather. Light freezing
rain may also cause light ice accumulations across the James River
Valley on Thursday.

Impacts to travel may occur. Continue to check back for the latest
forecasts.

ZH
Special weather statement, Mar 31, 4:00 PM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Bismarck ND
500 PM CDT Tue Mar 31 2020

NDZ010-011-312245-
Mountrail ND-Ward ND-
500 PM CDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARD AND
NORTHEASTERN MOUNTRAIL COUNTIES UNTIL 545 PM CDT...

At 459 PM CDT, a strong thunderstorm was located 10 miles south of
Blaisdell, or 19 miles southeast of Stanley, moving northeast at 15
mph.

Half inch hail and wind gusts to 50 mph will be possible with this
storm.

Locations impacted include...
Berthold, Blaisdell, Hartland and Tagus.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4807 10196 4815 10220 4849 10201 4836 10165
TIME...MOT...LOC 2159Z 208DEG 15KT 4818 10203

HEINERT
Special weather statement, Mar 31, 4:04 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Bismarck ND
504 PM CDT Tue Mar 31 2020

NDZ019>021-033-034-312245-
Oliver ND-Stark ND-Mercer ND-McLean ND-Morton ND-
504 PM CDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCLEAN...
NORTHWESTERN MORTON...EAST CENTRAL STARK...WESTERN OLIVER AND MERCER
COUNTIES UNTIL 545 PM CDT/445 PM MDT/...

At 504 PM CDT/404 PM MDT/, strong thunderstorms were located along a
line extending from Golden Valley to 11 miles south of Hebron.
Movement was northeast at 15 mph.

Penny size hail and wind gusts to 50 mph will be possible with these
storms.

Locations impacted include...
Beulah, Glen Ullin, Hazen, Hebron, Zap, Golden Valley, Indian Hills
Recreation Area, Beulah Bay Recreation Area, Hazen Bay Recreation
Area, White Shield, Dakota Waters Recreation Area and Emmet.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4670 10214 4761 10216 4777 10166 4745 10151
      4685 10159
TIME...MOT...LOC 2204Z 227DEG 14KT 4730 10208 4674 10207

HEINERT
Special weather statement, Mar 31, 4:47 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Bismarck ND
547 PM CDT Tue Mar 31 2020

NDZ019>021-034-312315-
Oliver ND-Mercer ND-McLean ND-Morton ND-
547 PM CDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCLEAN...
NORTHWESTERN MORTON...SOUTHWESTERN OLIVER AND WESTERN MERCER COUNTIES
UNTIL 615 PM CDT...

At 546 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Roseglen in western Mclean county, to
near Glen Ullin. Movement was northeast at 15 mph.

Penny size hail and wind gusts to 40 mph will be possible with these
storms.

Locations impacted include...
Beulah, Glen Ullin, Zap, Roseglen, Beulah Bay Recreation Area, White
Shield, Dakota Waters Recreation Area and Raub.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4785 10205 4785 10169 4675 10161 4672 10182
      4672 10199
TIME...MOT...LOC 2246Z 226DEG 12KT 4775 10196 4679 10191

HEINERT
Special weather statement, Mar 31, 5:15 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Bismarck ND
615 PM CDT Tue Mar 31 2020

NDZ034-042-312345-
Grant ND-Morton ND-
615 PM CDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON AND NORTHERN
GRANT COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

At 614 PM CDT/514 PM MDT/, an area of strong thunderstorms was
located 7 miles southeast of Glen Ullin, moving east at 15 mph.

Penny size hail will be possible with these storms.

Locations impacted include...
Rural areas of northern Grant County and Almont.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4663 10185 4684 10185 4692 10148 4663 10142
TIME...MOT...LOC 2314Z 263DEG 14KT 4673 10173

HEINERT
Special weather statement, Mar 31, 5:47 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Bismarck ND
647 PM CDT Tue Mar 31 2020

NDZ034-042-010015-
Grant ND-Morton ND-
647 PM CDT Tue Mar 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORTON AND NORTH CENTRAL
GRANT COUNTIES UNTIL 715 PM CDT/615 PM MDT/...

At 646 PM CDT/546 PM MDT/, a strong thunderstorm was located 5 miles
west of Almont, or 12 miles southeast of Glen Ullin, moving east at
15 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Almont.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4658 10172 4678 10173 4679 10143 4659 10140
TIME...MOT...LOC 2346Z 267DEG 11KT 4668 10164

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:07 PM MDTSevere Thunderstorm WarningBISGrant, Morton23 min
Apr 1, 2:48 AM MDTWinter Storm WarningBISBurke, Divide, Williams11 hr
Apr 1, 3:04 AM MDTWinter Weather AdvisoryBISAdams, Bowman, Burleigh, Dickey, Emmons, Foster and 14 more54 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.